MAUDE Adverse Event Report: Lumenis Ltd Lumenis Moses 200 D\F\L; powered laser surgical instrument

Lumenis Ltd Lumenis Moses 200 D\F\L; powered laser surgical instrument
Model Number 1912-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during preparation prior to a procedure, the surgeon received a burn in the left index finger after the fiber broke outside of the scope while operating the holmium laser.The patient was unharmed, ureteroscopy with laser for fragmentation of kidney stone was being performed.Further information stated that the doctor was operating the holmium laser when the fiber broke, the event of the fiber break might have been from the tension applied on it since this one goes over the patient with a wet hand towel to secure.The patient was unharmed and the physician's burn was rinsed with cold saline; the doctor changed his gloves to new ones and proceeded with the case.Another fiber was opened to proceed but also got broken, therefore a third fiber was used to finish the case.No further details were provided despite good faith efforts.
 
Event or Problem Description
It was reported that during preparation prior to a procedure, the surgeon received a burn in the left index finger after the fiber broke outside of the scope while operating the holmium laser.The patient was unharmed, ureteroscopy with laser for fragmentation of kidney stone was being performed.Further information stated that the doctor was operating the holmium laser when the fiber broke, the event of the fiber break might have been from the tension applied on it since this one goes over the patient with a wet hand towel to secure.The patient was unharmed and the physician's burn was rinsed with cold saline; the doctor changed his gloves to new ones and proceeded with the case.Another fiber was opened to proceed but also got broken, therefore a third fiber was used to finish the case.
 
Additional Manufacturer Narrative
The fiber was not returned to our post market quality assurance laboratory, therefore, neither a visual nor microscopic inspection could be performed.The reported allegation of fiber break was not performed.A review of the device history record (dhr) was performed.The review of the dhr identified that the device met specification prior to shipping.No manufacturing deviations were noted that could have contributed to the event reported.The labeling review found that the product ifu (instructions for use) states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement and hold the fiber tip to a non-reflective surface, and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.A risk review was completed and confirmed that the event of low power is defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.A medical review was performed and stated that the data reasonably suggest that the clinical event burn to the surgeons left index finger due to fiber break, treated by rinsing with cold saline, and fiber break, requiring another of the same fiber to complete the procedure, are anticipated in nature and severity and as per the slimline and moses fibers and p120 hazard analyses.The moses fiber ifu provides instructions for fiber preparation, warns the user about scenarios that can cause damage to the fiber and warns that a damaged fiber may cause accidental laser exposure to the treatment room personnel or patient.It was noted that tension on the fiber from draping it over the patients leg and securing it with a wet towel may have contributed to the break.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established, since the findings did not lead to a clear conclusion regarding the cause of the reported event.The patient code of burn(s) is known and anticipated, it is a known inherit risk of the device.The impact code of serious injury/ illness/ impairment is a secondary outcome of the event; this is a known inherit risk of the device.

Brand Name
Lumenis Moses 200 D\F\L
Common Device Name
powered laser surgical instrument
Manufacturer (Section D)
Lumenis Ltd
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
ADVANCED FIBER TOOLS GMBH
bornheimer str 4
hakidma st 6
mittweida 09468
GM   09468
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key50288827
Report Number2124215-2026-44180
Device Sequence Number9751296
Product Code GEX
UDI-Device Identifier07290109143170
UDI-Public(01)07290109143170(17)280114(10)13532506
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1912-10
Device Catalogue Number1912-10
Device Lot Number0013532506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2026
Supplement Date Received by Manufacturer09/09/2026
Initial Report FDA Received Date08/17/2026
Supplement Report FDA Received Date09/15/2026
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexUnknown